Alert archive / Ohio / Special Weather Statements in 2020
Special Weather Statement, NWS Wilmington, OH
NWS Wilmington, OH issued this special weather statement at Aug 22, 2020, 4:21 PM EDT for Clark County, Ohio. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2020, 4:21 PM EDT (20:21 UTC)
- Expired
- Aug 22, 2020, 4:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Wilmington, OH
County Clark County, OH
The radar
The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.4 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 205 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
825
WWUS81 KILN 222021
SPSILN
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sat Aug 22 2020
OHZ052-053-222045-
Champaign OH-Clark OH-
421 PM EDT Sat Aug 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHAMPAIGN AND
CENTRAL CLARK COUNTIES UNTIL 445 PM EDT...
At 420 PM EDT, radar indicated a strong thunderstorm over South
Charleston, moving northwest at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Springfield, Harmony, Tremont City, New Moorefield and Buck Creek
State Park.
This includes I-70 in Ohio between mile markers 51 and 64.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3997 8362 3990 8367 3981 8367 3991 8393
4007 8380
TIME...MOT...LOC 2020Z 127DEG 18KT 3983 8365
$$
CampbellWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Aug 22, 3:45 PM EDT, 36 minutes earlier.
Area forecast discussion, Aug 22, 3:45 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION National Weather Service Wilmington OH 345 PM EDT Sat Aug 22 2020 .SYNOPSIS... A weak upper level system will pass across the region this weekend bringing scattered showers and thunderstorms. High pressure will result in drier weather and warmer temperatures for the early to middle portions of next week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... Mid level low over the Tennessee valley to open up and lift slowly northeast into the Ohio Valley. At the surface -- a trof axis has helped focus a region of low level moisture convergence across northern KY and southern Ohio this aftn. An axis of MLCAPE/s of 1000-1500 J/KG has developed across ILN/s southeast FA. Showers and thunderstorms have developed in the moderately unstbl airmass -- generally along and south of I-71. Precipitable water values have increased to 1.6 to 1.7 inches over the south. Shear is very weak with very weak wind flow yielding slow storm motion and locally heavy rain. With weak forcing -- convective activity is expected to diminish this evening with the loss of daytime heating/instby. Lingering low level moisture and light wind flow will lead to fog development overnight. Have a mention of patchy fog across all but the northwest overnight. Some areas of dense fog are not out of the question -- especially where rain has been observed. Mild temperatures overnight with lows generally in the mid 60s. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/... Mean mid level trof axis to our west with an embedded shortwave working across the area. Fog will improve early, lifting to a cumulus deck. HREF shows surface Td/s near 70 degrees with mean MUCAPE values of 1800-2200 J/KG during the aftn. Have scattered thunderstorms developing with the highest pops in the east. In a light wind regime and with PW/s around 1.7 inches -- some of these storms will be capable of producing heavy downpours. Highs are generally expected in the lower and middle 80s. In a weakly forced environment, storms will diminish early Sunday evening with the loss of heating. Skies to become partly cloudy. In a light wind regime with high low level moisture, patchy fog will be possible again Sunday night. Expect lows in the mid and upper 60s. && .LONG TERM /MONDAY THROUGH SATURDAY/... Dampened H5 trough has a slower exit with latest model runs, which are holding on to 1.5" PWATs across Ohio on Monday. Decided to put in slight chance of PoPs to our northern / eastern fa due to this lingering moisture, but overall coverage will remain isolated. Cloud coverage will keep highs near seasonal for Monday before the onset of a warming trend. Upper riding and high pressure keep weather conditions quiet for Tuesday and Wednesday. Only notable difference is the increase in moisture and temps as the high pressure meanders around the Tennessee Valley. Don't anticipate any counties approaching advisory criteria for heat, but will feel very uncomfortable coming out of this below normal pattern with highs climbing back into the upper 80s to lower 90s. Start to see a shift in the pattern again by Thursday with both synoptic influence and tropical remnants impacting the forecast. Thinking that Thursday will still remain dry to start, but will begin to observe increasing cloud coverage and PoPs by the afternoon. Started to increase PoPs Thursday night into Friday with the influence of H5 trough that has a cold front stretching down from the Great Lakes, combined with the potential track of TS Laura into the Ohio Valley. Uncertainties still remain with the track of the tropical systems, but Laura is more likely to impact our fa than Marco. Regardless of TS influence, expect to see PoPs increase next week for Friday and early Saturday from the frontal passage. && .AVIATION /19Z SATURDAY THROUGH THURSDAY/... Surface trof axis has helped focus a region of low level moisture convergence across northern KY and southern Ohio this aftn. Showers and thunderstorms have developed in the moderately unstbl airmass -- generally along and south of I-71. Shear is very weak with very weak wind flow yielding slow storm motion and locally heavy rain. Have a mention of thunder at all TAF sites but KDAY this aftn. Have limited restriction to MVFR category but IFR vsby restrictions are possible in heavier downpours. Convective activity is expected to diminish this evening with the loss of daytime heating/instby. Lingering low level moisture and light wind flow will lead to fog development overnight -- especially where rain is observed. Have MVFR vsby restrictions at KCVG, KLCK and KILN with IFR restrictions at KLUK. Fog will improve early Sunday with additional chances for showers and thunderstorms during the aftn. OUTLOOK...Thunderstorms possible Sunday. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...None. KY...None. IN...None. && SYNOPSIS...AR NEAR TERM...AR SHORT TERM...AR LONG TERM...Clark AVIATION...AR
Hazardous weather outlook, Aug 22, 4:57 AM EDT, 11 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wilmington OH 457 AM EDT Sat Aug 22 2020 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-230900- Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio- Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant- Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke- Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison- Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway- Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown- Highland-Adams-Pike-Scioto- 457 AM EDT Sat Aug 22 2020 This Hazardous Weather Outlook is for East Central Indiana, Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central Ohio, South Central Ohio, Southwest Ohio and West Central Ohio. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 22, 1:18 PM EDT, 3 hours 3 minutes before
Special Weather Statement
National Weather Service Wilmington OH
118 PM EDT Sat Aug 22 2020
KYZ091-092-221815-
Boone KY-Kenton KY-
118 PM EDT Sat Aug 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN KENTON AND BOONE
COUNTIES UNTIL 215 PM EDT...
At 117 PM EDT, radar indicated a strong thunderstorm over Union,
moving north at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 35 mph...
Very heavy rain...
Locations impacted include...
Florence, Walton, Oakbrook, Burlington, Union, Crittenden, Richwood,
Waterloo, Bracht, Hueys Corners, Beaverlick, Verona, Big Bone Lick
and Hebron.
This includes the following Interstates...
I-71 in Kentucky between mile markers 71 and 77.
I-75 in Kentucky between mile markers 167 and 178.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3880 8470 3898 8480 3907 8475 3900 8465
3879 8457 3879 8460 3880 8462 3879 8465
3878 8466 3878 8467
TIME...MOT...LOC 1717Z 165DEG 11KT 3894 8470
ConiglioLocal storm report, Aug 22, 1:22 PM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
122 PM EDT SAT AUG 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HEAVY RAIN 2 SSW UNION 38.93N 84.68W
08/22/2020 M1.00 INCH BOONE KY TRAINED SPOTTER
1.00 INCH OF RAIN FALLEN IN 30 MINUTES.
&&
LCSpecial weather statement, Aug 22, 2:41 PM EDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Wilmington OH 241 PM EDT Sat Aug 22 2020 OHZ072-221915- Clinton OH- 241 PM EDT Sat Aug 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLINTON COUNTY UNTIL 315 PM EDT... At 240 PM EDT, radar indicated a strong thunderstorm near Sabina, moving west at 10 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Very heavy rain... Locations impacted include... Wilmington, Sabina, Melvin, Reesville and Bloomington. This includes I-71 in Ohio near mile marker 56. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3952 8363 3943 8361 3942 8378 3955 8376 TIME...MOT...LOC 1840Z 095DEG 9KT 3945 8368 Campbell
Special weather statement, Aug 22, 2:59 PM EDT, 1 hour 22 minutes before
Special Weather Statement National Weather Service Wilmington OH 259 PM EDT Sat Aug 22 2020 OHZ065-074-221930- Fairfield OH-Hocking OH- 259 PM EDT Sat Aug 22 2020 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FAIRFIELD AND NORTH CENTRAL HOCKING COUNTIES UNTIL 330 PM EDT... At 259 PM EDT, radar indicated a strong thunderstorm over Hide-A-Way Hills, moving west at 15 mph. STORM HAZARDS INCLUDE... Winds to 40 mph... Pea size hail... Very heavy rain... Locations impacted include... Lancaster, Bremen, Hide-A-Way Hills, Sugar Grove, North Berne, Hideaway Hills and Rockbridge. Water will pond on roads and may quickly fill roadside ditches and small streams. To report hazardous weather conditions, go to our website at weather.gov/iln and submit your report via social media, when you can do so safely. LAT...LON 3973 8244 3964 8241 3956 8260 3975 8266 TIME...MOT...LOC 1859Z 088DEG 11KT 3968 8247 Campbell
Special weather statement, Aug 22, 4:00 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wilmington OH
400 PM EDT Sat Aug 22 2020
OHZ053-054-222030-
Madison OH-Clark OH-
400 PM EDT Sat Aug 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CLARK AND
SOUTHWESTERN MADISON COUNTIES UNTIL 430 PM EDT...
At 359 PM EDT, radar indicated a strong thunderstorm near South
Charleston, moving west at 15 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
One half inch diameter hail...
Very heavy rain...
Locations impacted include...
London, South Charleston, Lisbon, South Solon, Newport and
Plattsburg.
Water will pond on roads and may quickly fill roadside ditches and
small streams.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3989 8346 3979 8343 3971 8362 3972 8365
3978 8365 3978 8367 3991 8369
TIME...MOT...LOC 1959Z 075DEG 15KT 3982 8353
CampbellSpecial weather statement, Aug 22, 4:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
421 PM EDT Sat Aug 22 2020
OHZ052-053-222045-
Champaign OH-Clark OH-
421 PM EDT Sat Aug 22 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CHAMPAIGN AND
CENTRAL CLARK COUNTIES UNTIL 445 PM EDT...
At 420 PM EDT, radar indicated a strong thunderstorm over South
Charleston, moving northwest at 20 mph.
STORM HAZARDS INCLUDE...
Winds to 40 mph...
Pea size hail...
Locations impacted include...
Springfield, Harmony, Tremont City, New Moorefield and Buck Creek
State Park.
This includes I-70 in Ohio between mile markers 51 and 64.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
LAT...LON 3997 8362 3990 8367 3981 8367 3991 8393
4007 8380
TIME...MOT...LOC 2020Z 127DEG 18KT 3983 8365
CampbellThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:16 PM EDT | Special Weather Statement | ILN | Brown | 29 min |
| Aug 22, 12:25 PM EDT | Special Weather Statement | ILN | Ross | 65 min |
| Aug 22, 2:01 PM EDT | Areal Flood Advisory | ILN | Adams | 3 hr |
| Aug 22, 2:41 PM EDT | Special Weather Statement | ILN | Clinton | 34 min |
| Aug 22, 2:44 PM EDT | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 108 min |
| Aug 22, 2:59 PM EDT | Special Weather Statement | ILN | Fairfield | 31 min |
| Aug 22, 4:00 PM EDT | Special Weather Statement | ILN | Madison | 30 min |
| Aug 22, 10:59 AM EDT | Special Weather Statement | ILN | Bracken | 46 min |
| Aug 22, 12:46 PM EDT | Special Weather Statement | ILN | Mason | 59 min |
| Aug 22, 1:18 PM EDT | Special Weather Statement | ILN | Boone | 57 min |
| Aug 22, 2:49 PM EDT | Areal Flood Advisory | ILN | Grant, Owen | 110 min |
Nearby
Special Weather Statements in Ohio, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.